# SDR 2000ZZZX53

- Difficulty date: December 22, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6782J
- Make and model: Piper PA-28-140
- Aircraft serial: 2824507
- Engine: Lyc O320E2A
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil Filter
- Part number: 48110
- Condition: Mismanufactured
- Location: Engine
- Component: Champion, 77852
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

OIL FILTER REPLACED AT ANNUAL, 6, 1998.  FILTER LEAKED AT START-UP.  SECOND FILTER INSTALLED AND LEAKED.  OIL AND FILTER CHANGED 8-20-98, ACFT FLEW 24 HOURS.  ANNUALED IN 6, 1999, OIL AND FILTER CHANGED.  MEASURED DEPTH OF OIL FILTER BASE ADAPTER AND MALE THREADED PORTION OF OIL FILTER SHOWED NEW OIL FILTER BOTTOMING OUT BEFORE SEALING.  MEASURED OLDER CH48111 AND FOUND THREADED PORTION SHORTER ALLOWING IT TO SEAL.  FOUND THE MFG HAD BEGUN TO PRODUCE THE FILTERS WITH THE STUD LENGTH AT THE 'OUTER LIMITS' OF THE DRAWING.  THIS CHANGE WAS TO AID IN THE MFG PROCESS.
